Announcement

Collapse
No announcement yet.

Pain Meds Side Effects

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • Pain Meds Side Effects

    I wanted to find out if others have the same effects from pain meds as I do. Im T6 ASIA-A, 10+ears post. I have a lot of pain at the injury level and neurotic pain all the way down to my feet. Its constant but the level varys. I seem to have more pain at the injury level when I eat so I try to eat small portions and soft foods, avoiding meats.

    Curently on Vicodin 7.5mg 3day as needed), Methadone 10mg (up to 6/day),Xanax .5mg (up to 5/day) as well as Oxybutinin for bladder spams (up to 20 mg/day).

    I am very respectful of the narcotics and only take the max when needed. While they provide some relief the side effects the next day or so are worse. If I get a migraine I use more vicodin and the next day the pain is almost unbareable.

    Also, when I use 3 or more vicodin my bladder goes crazy. I dont know if its a spasmor diaretic effect but I cant control it with straight cathing and wind up doing lots of laundry and embarassing myself and causing problems for my family.

    Do others have these types of issues with their pain meds?

  • #2
    Originally posted by JMD View Post
    I have a lot of pain at the injury level and neurotic pain all the way down to my feet.
    This is the best laugh I have had today. Not laughing at you of course but why didn't I think of that word? lol I think you are referring to neuropathic pain which can make you neurotic.

    So to answer your question, I have been reading a bit about upper and lower motor neuron injuries in the last week. I have noticed this same thing with the increase of just 5 mg in Oxycodone which I take like you do as sparingly as possible.

    Honestly I don't think mine is "increased spasms" as I quit taking my bladder meds recently. I think it may have something to do with the stool consistency and more water being transferred to the bladder verses what would normally go to the bowel. I guess what I am describing is like constipation. Pain meds cause constipation but I am not sure as to why.
    T12-L2; Burst fracture L1: Incomplete walking with AFO's and cane since 1989

    My goal in life is to be as good of a person my dog already thinks I am. ~Author Unknown

    Comment


    • #3
      JMD,
      I am a T-10 complete. I have tried and been on the same but the body gets so used to the drugs, they become useless. I have tried four epideral injections but they did not work. I tried tramodal and many others that helped for a short time and stopped. What did help me is a clinical trial concerning testoterone replacement. My levels were raised to normal and my body changed for the better and my pain decreased. It was managable during the day. I take a couple 75mg of Amytriptelene at night to help sleep. Hope this helps. Email me at joemonte@nep.net. and I can send the published study on the testosterone for you to read. Take care,
      Best Regards,
      Joe

      Comment


      • #4
        Originally posted by darkeyed_daisy View Post
        This is the best laugh I have had today. Not laughing at you of course but why didn't I think of that word? lol I think you are referring to neuropathic pain which can make you neurotic.

        So to answer your question, I have been reading a bit about upper and lower motor neuron injuries in the last week. I have noticed this same thing with the increase of just 5 mg in Oxycodone which I take like you do as sparingly as possible.

        Honestly I don't think mine is "increased spasms" as I quit taking my bladder meds recently. I think it may have something to do with the stool consistency and more water being transferred to the bladder verses what would normally go to the bowel. I guess what I am describing is like constipation. Pain meds cause constipation but I am not sure as to why.
        simply put, there are opiod receptors in the gut. this slows down gut motility causing the stool to just sit there. the longer it sits, the more water absorbed --> constipation. apparently there is a drug to combat this called relistor
        "Smells like death in a bucket of chicken!"
        http://www.elportavoz.com/

        Comment


        • #5
          Oxybutinin made my tongue go numb and gave me a funny taste in my mouth, but after I quit taking it the taste lasted 2.5 weeks and it kept working all that time. Gabapentin makes me tired and spacey, and I tried Lyrca, after six day I could not remember my own name and I was a babbling idiot. Opiates leave me a little spacey and constipated. You know that when a med affects one nerves that the nerves in the brain, where there are a ton of nerves, takes a hit as well. All this being said, I still take Gabapentin and Opiates because pain is a great motivator.
          T12L1 Incomplete Still here This is the place to be 58 years old

          Comment


          • #6
            Originally posted by darkeyed_daisy View Post
            This is the best laugh I have had today. Not laughing at you of course but why didn't I think of that word? lol I think you are referring to neuropathic pain which can make you neurotic.
            Daisy,

            Haha..... geez. Actually, if you ask my wife, both apply. Neurotic long before neuropathic pain. I is a college gradyate ya no!

            Comment


            • #7
              Thanks for the very helpfull replies. Ill look into the suggestions.

              Comment


              • #8
                Every pain relievers consists of some of other side effects it may be gastrointestinal issues, allergies or anything else. So you according to your health can consult a doctor before taking any pain killers.

                Comment

                Working...
                X